Skip to Content

What could happen if you quit taking Pristq without decreasing it after being on it for four years?

Responses (3)

LaurieShay 24 Feb 2011

DON"T do it, to put it bluntly. Stopping pristiq abruptly can cause some pretty aweful side effects. You will most likely experience stomach pain, nausea, diarrhea and headache with electrical zapping sensations, to name a few effects.

You can read about this by goggling "pristiq withdrawls". There are a couple of sites to read which will explain what will happen and ways of stopping the pristiq.

Hope this helps,

Laurie

LaurieShay 24 Feb 2011

I must add, talk to your doctor before deciding to do this. You need to be under a doctor's care while discontinuing Pristiq. It is always better to taper from an antidepressant, then to stop abruptly. You can't cut the tablet in half either because it is time release. You need to talk to doctor is the bottom line.

jk13 24 Feb 2011

Pristiq's chemical is a very short acting medication, thus the reason as to why it's sold as an extended release tablet only. As a general rule, the shorter acting the drug, the more severe the discontinuation will be. Stopping without tapering the dose, or switching to another med so that you can taper the dose really will save you a whole lot of pain and misery.
Good luck to you!
Jeff K

Anonymous 25 Feb 2011

Hi Hello nicholette I know what you are going through because I have just gone of a drug I was on for 8 years, it was called Zoloft & I had to go off it over a period of 20 days which ended up to quick coming off this drug that caused me terrible side effects like heart palpitations,excessive sweating,stomake pain,sleep problem's,shakes, nausea & lastly feeling so high I could not think let alone do a normal chore in my life, so please go off this drug with your doctors supervision as its hard to do alone ! also for advice about this issue go on to a site called www.theroadback.org where you will find help about this subject, also you can send them questions about your own situation also ask for their advice to what is your best options.This site was so helpful to me they gave me very helpful tips personally, so please look at this site. Hope you have sucess I wish you all the best, let me know the outcome, take care Candypq

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Lost weight with pristiq?

Posted 7 Sep 2009 1 answer

Itching on both cymbalta & pristiq?

Posted 6 Jul 2010 2 answers

I stopped Pristiq 3 days ago what should I expect?

Posted 12 Jun 2011 2 answers

What is ECT? How does it help with depression?

Posted 25 May 2013 4 answers